Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)


Primitive divisors of Lucas and Lehmer sequences

Author: Paul M. Voutier
Journal: Math. Comp. 64 (1995), 869-888
MSC: Primary 11D61; Secondary 11B39, 11Y50
MathSciNet review: 1284673
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Stewart reduced the problem of determining all Lucas and Lehmer sequences whose nth element does not have a primitive divisor to solving certain Thue equations. Using the method of Tzanakis and de Weger for solving Thue equations, we determine such sequences for $ n \leq 30$. Further computations lead us to conjecture that, for $ n > 30$, the nth element of such sequences always has a primitive divisor.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D61, 11B39, 11Y50

Retrieve articles in all journals with MSC: 11D61, 11B39, 11Y50

Additional Information

PII: S 0025-5718(1995)1284673-6
Keywords: Lucas sequences, Lehmer sequences, primitive divisors, Thue equations
Article copyright: © Copyright 1995 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia